MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 30MM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 30MM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 7030-6530
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate 100 devices were manufactured and accepted into final stock on 29 sep 2017 with no relevant reported discrepancies.There have been no similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Acetabular screw fracture identified at the 2 week follow up visit in doctor's office when radiology films were obtained.Patient had no complaints and was therefore placed on 20% partial non-weight bearing restrictions.Hardware examined as stable and well seated.Subsequent visits.
 
Event or Problem Description
Acetabular screw fracture identified at the 2 week follow up visit in doctor's office when radiology films were obtained.Patient had no complaints and was therefore placed on 20% partial non-weight bearing restrictions.Hardware examined as stable and well seated.Subsequent visits without complications or changes in hardware.Operative side: left.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving other hip screw and other hip screw was reported.The event was confirmed through review of the provided medical records and x-rays by a clinical consultant.Method & results: device evaluation and results: not performed as product was not returned medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: {.} procedure-related factors: supplemental cup fixation screw location right through the empty space of a bone cyst.Patient-related factors the bone cyst is associated with the degenerative hip disease for which total hip replacement was undertaken.Device-related factors: none.Diagnosis: supplemental cup fixation screw location right through the empty space of a bone cyst as remnant of the degenerative hip disease of the patient caused a loss of bone support around a major part of the screw thread section causing acute bending overload forces in the thread section contributing to a screw fracture exactly at the location of peak overload.The patient is symptom free while no adverse clinical consequences are to be expected in the near or more distant future and revision surgery is not to be expected.{.} device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been 1 other similar event for the reported lot.Conclusion: the investigation concluded that the crack/fracture was caused by {.} supplemental cup fixation screw location right through the empty space of a bone cyst as remnant of the degenerative hip disease of the patient caused a loss of bone support around a major part of the screw thread section causing acute bending overload forces in the thread section contributing to a screw fracture exactly at the location of peak overload.{.}.

Brand Name
6.5MM LOW PROFILE HEX SCREW 30MM
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7179839
Report Number0002249697-2018-00120
Device Sequence Number19144797
Product Code LPH
UDI-Device Identifier07613327345063
UDI-Public07613327345063
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Catalogue Number7030-6530
Device Lot Number95C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight76